Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 335, NWS Norman, OK

June 24, 2000Kay County, Noble County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 24, 2000, 1:56 AM CDT for Kay County, Noble County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2000, 1:56 AM CDT (06:56 UTC)
Expired
Jun 24, 2000, 2:45 AM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Kay County, OK, Noble County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 12:15 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2000-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2896 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2000-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2896 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 240657
SVROKC
OKC071-103-240745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
156 AM CDT SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KAY COUNTY IN NORTHERN OKLAHOMA
  NOBLE COUNTY IN NORTHERN OKLAHOMA

* UNTIL 245 AM CDT

* AT 154 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG 
A LINE EXTENDING FROM 13 MILES NORTH OF KAW CITY...TO 6 MILES WEST 
OF KILDARE...TO 8 MILES WEST OF TONKAWA...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE KAW CITY...KILDARE...MARLAND...
  MORRISON...PERRY...PONCA CITY...RED ROCK AND TONKAWA

WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY.

MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO 
HIGH WINDS AND MAY BE OVERTURNED. STAY AWAY FROM WINDOWS AND SEEK AN 
INTERIOR ROOM OF YOUR HOME OR BUSINESS.

LAT...LON 36u98 9679 3681 9717 3664 9745 3622 9738
          3628 9697 3681 9677

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:35 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 23, 9:35 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT FRI JUN 23 2000

JUST A QUICK ADDITIONAL DISCUSSION...WILL UP THE POPS ACROSS
NORTHWEST AND NORTH CENTRAL OKLAHOMA TO LIKELY AND CATEGORICAL AS
ACTIVITY TO OUR NORTHWEST IS EXPECTED TO CONTINUE. NO OTHER MAJOR
CHANGES EXPECTED ATTM.

FCSTID = 11

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:29 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant46 min
Jun 24, 1:15 AM CDTSevere Thunderstorm WarningOUNGrant, Kay45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.